White fentanyl blamed for 3 overdoses on same day in Guelph
Published Thursday, July 18, 2019 11:11AM EDT
Last Updated Thursday, July 18, 2019 6:43PM EDT
A public health warning has been issued after three people reportedly overdosed from white fentanyl in Guelph.
They happened on Wednesday at the Downtown Community Health Centre.
The victims were under the supervision of a nurse. All three overdoses were reversed.
Staff at the centre says the people who were affected are what they would call experienced users who normally take higher dosages, showing how potent this opioid is.
"Some of the clients that have gone under what I would describe as a high tolerance for opioids, and so for them to have an overdose with this potent of a product is indicative of just how dangerous this particular batch could be," says Christina Hughes, a registered nurse at the Downtown Community Health Centre.
It is described as having an icing sugar consistency.
Unusual overdose symptoms include muscle clenching in arms, legs and hands.
The Wellington Guelph Drug Srategy is advising the public to never use alone and to always carry naloxone.